Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Feeling heaviness and shortness of breath after taking nitrofurantoin for bladder infection. Is it side effect?

Oct 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 516 Questions
macrobid nitrofurantoin monohyd/m-cryst, I took for a bladder infection july 2013. I am feeling heaviness and shortness of breath. are side effects immediate or months later? Also I was contacted about a listeria finding in a batch of potato salad I purchased and partially consumed. Had already thrown out container when I received the recall. Symptoms?
Posted Tue, 3 Dec 2013 in Medicines and Side Effects
Answered by Dr. Namala Bharadwaj 1 hour later
Brief Answer: usually allergic reaction within minute to hours Detailed Answer: Hello dear Thanks for your query at XXXXXXX I understand your concern. Side effects of Nitrofurantoin like heaviness and shortness of breath are immediate presenting symptoms to allergic reaction. Usually presents within minutes to hours of drug administration. Not for months after administration. The symptoms of listeriosis include fever, muscle aches, and sometimes nausea or diarrhea. If infection spreads to the nervous system, symptoms such as headache, stiff neck, confusion, loss of balance, or convulsions can occur. Hope I answered your query. Any further information you can ask me in follow up query. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor